MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE COMBINATION CLEANING BRUSH; SINGLE USE SINGLE-ENDED CLEANING BRUSH

AOMORI OLYMPUS CO., LTD. SINGLE USE COMBINATION CLEANING BRUSH; SINGLE USE SINGLE-ENDED CLEANING BRUSH
Model Number BW-412T
Medical Device Problem Code Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
To date, the device has not been returned to olympus for evaluation as it was discarded.However the foreign material found on the device was returned for investigation.The investigation compared the foreign material to a device from a different lot.The foreign material could not be identified however the investigation did confirm it was not a part of the olympus device.The cleaning, disinfection, and sterilization (cds) was performed by the customer, stating that the device was sterilized because it was a foreign object in the endoscope cleaner, it was unknown what the foreign material may have been (an analysis is in progress).There was no delay in the start of pre-cleaning, the air / water nozzle was washed with water and air, there were no abnormalities in the accessories used for reprocessing, the endoscope was immersed in the detergent solution in the reprocessor, the customer wiped the air / water nozzle with gauze, the air / water nozzle was washed with the detergent solution, and there were no concerns about the reprocessing.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Event or Problem Description
The customer reported to olympus, the single-use single-ended cleaning brush had a lint-like foreign substance in the olympus reprocesser.The issue was found during reprocessing.There were no reports of patient involvement nor harm.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.Correction to h8.The results of material analysis revealed the following: if gauze, a cotton product, was used in the area during the procedure, it could have been the source of the foreign matter.The results of the foreign matter observation showed there were several fibers bundled together in the same direction.Since they were loosely twisted, it was inferred that the foreign material was spun yarn.The analysis results of the components indicated that cellulose was the major component of the foreign matter.The manufacturing date is unknown since the lot number was not provided.A review of device history records for the year prior to the notification date and historical complaints analysis was conducted and no deviations that could have caused or contributed to the reported issue were identified.Based on the results of the investigation, it is concluded the reported event occurred when a foreign matter derived from spun yarn, such as gauze, entered the oer-4 endoscope cleaning and disinfection device.However, the details of the environment surrounding the reported event could not be identified, and the exact cause of the event could not be determined.Since spun yarn is not used in the manufacturing process, it is concluded that the reported foreign matter is not derived from bw-412t.The event can be detected/prevented by following the instructions for use which state: - "before use, inspect the entire instrument for any irregularity and the bristles for any damage.Using a brush with irregularities and/or damage can impair its cleaning ability, which may cause infection of the patient.If the bristles are crushed, gently straighten them with your fingers.- clean only one endoscope with this instrument and discard the brush immediately after use.Otherwise, the cleaning effectiveness of the instrument may be impaired, equipment damage and/or infection of the patient and/or operator may occur.Do not attempt to clean, disinfect or sterilize the instrument for reuse.Doing so may damage the instrument and/or the equipment being cleaned, and/or impair its cleaning ability, which may cause infection of the patient." olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE COMBINATION CLEANING BRUSH
Common Device Name
SINGLE USE SINGLE-ENDED CLEANING BRUSH
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18247080
Report Number9614641-2023-01819
Device Sequence Number15231031
Product Code MNL
UDI-Device Identifier04953170297427
UDI-Public04953170297427
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
CLASS1-EXMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBW-412T
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2023
Supplement Date Received by Manufacturer12/18/2023
Initial Report FDA Received Date12/01/2023
Supplement Report FDA Received Date01/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OER-4 ENDOSCOPE REPROCESSOR.
Patient SexUnknown